Allergic antibiotics reaction

Allergic antibiotics reaction

Antibiotics drugs are from the group of penicillin and are widely used as anti-bacterial medications across the world. There are various types of antibiotics each of them works slightly different than the other as well as helps killing different types of bacteria too.

Basically, antibiotics are those drugs that have been derived completely or partly from certain microorganisms and are widely used in the treatment of bacterial or fungal infections.

Antibiotics are said to be useless in viral infections as antibiotics may either kill the microorganisms or simply prevent them from reproducing by promoting the body’s natural defence to eradicate them.

Like any other medications, antibiotics may also cause allergic reactions in some cases. Such reactions may vary from mild to severe type depending upon the individual’s medical condition.

However, mild allergic symptoms may be like itchy rashes or slightly wheezing. But severe allergic reactions, also called anaphylaxis, may be life threatening too. It also generally develops swelling of throat, difficulty breathing and low blood pressure.

Many people who think they are allergic to antibiotics may, in fact, be experiencing the probable side effects of the drugs which are in no way related to the allergic antibiotic reactions.

The difference is essential since people having an allergy to an antibiotic like amoxicillin or penicillin should never be recommended those drugs or any other drug that is closely related to them.

Anyway, the patients having experienced negligible side effects of the antibiotics may take or even continue taking the related drugs. Discuss with your doctor to ascertain whether you are allergic to antibiotics.

Leave a Reply

Your email address will not be published.